Thunderstorm Wind, Linn
- When
- June 7, 1:50 PM CST
- Where
- Linn County, 0.51 mi W of Lisbon
- Measured
- 58 kt (67 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 41.920, -91.390
Trees down on power lines in the town of Lisbon.
An unseasonably intense low pressure system tracked from Wyoming to the Dakotas and then to northern Minnesota on June 7, 2007. A strong cold front moved across the region during the late afternoon and evening, which triggered scattered severe thunderstorms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DVN wrote it up.
An unseasonably intense low pressure system tracked from Wyoming to the Dakotas and then to northern Minnesota on June 7, 2007. A strong cold front moved across the region during the late afternoon and evening, which triggered scattered severe thunderstorms. Due to the very strong wind field associated with the storm system, and unstable air ahead of the cold front, damaging wind was the main event. However, some large hail was also reported. One of the hardest hit areas was Davenport where many trees and branches were blown down, along with scattered power outages. Also, a farmstead had several barns destroyed on the outskirts of Bettendorf.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Jun 7, 10:43 AM CST, 3 hours 7 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1143 AM CDT THU JUN 7 2007 .UPDATE... WILL BE SENDING OUT FCST UPDATE SHORTLY. UPDATE TO INCLUDE THE TORNADO WATCH AS WELL AS MOSTLY MINOR TWEAKS TO MOST FORECAST ELEMENTS. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...WIND ADVISORY UNTIL 7 PM CDT. IL...WIND ADVISORY UNTIL 7 PM CDT. MO...WIND ADVISORY UNTIL 7 PM CDT. && JAZ
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 927 AM CDT THU JUN 7 2007 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-081030- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 927 AM CDT THU JUN 7 2007 ...SIGNIFICANT SEVERE WEATHER OUTBREAK POSSIBLE THIS AFTERNOON AND TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A PARTICULARLY DANGEROUS SITUATION IS SETTING UP FOR THIS AFTERNOON AND TONIGHT. THERE IS A HIGH RISK OF SEVERE STORMS FOR MUCH OF THE AREA ALONG AND NORTH OF INTERSTATE 80... WITH A MODERATE RISK OVER THE REMAINDER OF THE OUTLOOK AREA. A FEW THUNDERSTORMS WILL BE POSSIBLE OVER PORTIONS OF THE OUTLOOK AREA LATE THIS MORNING AND EARLY THIS AFTERNOON. THESE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. MID TO LATE THIS AFTERNOON EXPLOSIVE STORM DEVELOPMENT IS EXPECTED TO OCCUR WITH INDIVIDUAL CELLS INITIALLY. THESE STORMS WILL THEN EVOLVE INTO A FAST MOVING LINE OF STORMS WHICH WILL SWEEP ACROSS FAR EASTERN IOWA...NORTHEAST MISSOURI...AND NORTHWEST AND WEST CENTRAL ILLINOIS DURING THE EVENING. THIS LINE WILL HAVE THE POTENTIAL TO PRODUCE WINDS TO AROUND 75 MPH. LARGE HAIL AND A FEW TORNADOES WILL ALSO BE POSSIBLE BUT THE MAIN THREAT WILL BE THE DAMAGING STRAIGHT LINE WINDS. THE FAST MOVEMENT OF THE STORMS MEANS THEY WILL ARRIVE QUICKLY AT ANY PARTICULAR LOCATION. IN ADDITION...TODAY WILL BE VERY WINDY...WITH SUSTAINED SPEEDS OF 25 TO 35 MPH AND GUSTS TO AROUND 45 MPH. A WIND ADVISORY IS IN EFFECT UNTIL 7 PM THIS EVENING. MINOR FLOODING IS EXPECTED ON A FEW IOWA TRIBUTARY RIVERS DUE TO RECENT RAINFALL. FURTHER INFORMATION CAN BE FOUND IN THE LATEST FLOOD STATEMENTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH WEDNESDAY. AT THIS TIME...THERE IS NO CLEAR INDICATION REGARDING THE RISK OF SEVERE STORMS THROUGH THIS PERIOD. LOCALLY HEAVY RAINFALL WITH THUNDERSTORMS THROUGHOUT THE PERIOD MAY RESULT IN SOME LOCALIZED FLOODING. THIS EXTENDED PERIOD OF ACTIVE WEATHER MAY ALSO RESULT IN FURTHER RISES ON AREA RIVERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED THIS AFTERNOON INTO TONIGHT. A CONFERENCE CALL FOR EMERGENCY MANAGEMENT COORDINATORS WILL BE CONDUCTED AT 10:30 AM.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1207 PM CDT THU JUN 7 2007 IAZ040-041-051-052-063-064-076-077-087-098-071915- BUCHANAN-DELAWARE-BENTON-LINN-IOWA-JOHNSON-KEOKUK-WASHINGTON- JEFFERSON-VAN BUREN- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...VINTON... CEDAR RAPIDS...MARENGO...IOWA CITY...SIGOURNEY...WASHINGTON... FAIRFIELD...KEOSAUQUA. 1207 PM CDT THU JUN 7 2007 ...EXPLOSIVE THUNDERSTORM DEVELOPMENT EXPECTED... THUNDERSTORMS WILL RAPIDLY DEVELOP BETWEEN NOON AND 2 PM WEST OF A MANCHESTER TO KEOSAUQUA LINE. THESE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND HAIL. THESE STORMS WILL MOVE RAPIDLY ONCE THEY DEVELOP. THE RAPID MOVEMENT MEANS THAT STORMS WILL ARRIVE QUICKLY AT ANY PARTICULAR LOCATION. INDIVIDUALS OUTSIDE SHOULD BE PREPARED TO MOVE IMMEDIATELY TO SHELTER AS STORMS APPROACH.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 201 PM CDT THU JUN 7 2007 IAZ051-052-063-064-071930- BENTON IA-LINN IA-IOWA IA-JOHNSON IA- 201 PM CDT THU JUN 7 2007 ...STRONG THUNDERSTORMS MOVING IN... A LINE OF STRONG THUNDERSTORMS FROM MONTEZUMA THROUGH VINTON WILL MOVE EAST AT 30 MPH INTO THE CENTRAL CITY...CEDAR RAPIDS AND NORTH LIBERTY AREAS BETWEEN 230 PM AND 3 PM. EXPECT WIND GUSTS OF 40 TO 50 MPH WITH THESE STORMS AND BRIEF HEAVY DOWNPOURS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING FOR EASTERN IOWA. DLF
The Quad Cities radar (KDVN), 75 km away, was scanning. The volume nearest the first event began at 19:48 UTC.
12 thunderstorm wind, 3 hail. Local standard time, as filed.
Trees down on power lines in the town of Lisbon.
A tree 3 feet in diameter snapped off just above the ground in Montpelier.
Tree limbs were blown down in Blue Grass.
Multiple healthy 4 inch diameter branches down by winds estimated at 65 mph.
Numerous large branches were blown down and the power was knocked out on west side of Davenport.
Tree branches of at least 1 inch in diameter were blowe down at the intersections of 48th and Taylor and 49th and Filmore Lane in Davenport.
A one foot diameter tree snapped off near Williams Intermediate School on Division Street in Davenport.
Several large pine tree branches were blown down at the intersection of Northwest Boulevard and Division in Davenport.
Spotter reported penny size hail.
Spotter reported penny size hail near Interstate 80 and Middle Road near Bettendorf.
According to the North Scott Press, several barns were destroyed on a farm at 6390 Indiana Avenue near Pleasant Valley. Several trees were uprooted on the property, with one tree 3 feet in diameter. A leg on a grain storage bin was bent. Flying debris broke windows and damaged the roof of the farm house. A 6-by-6 piece of lumber blew into the house. Wind estimated at least 70 mph.
Amateur radio operator estimated hail the size of quarters at Le Claire.
A shed was destroyed and a large tree was blown down between Utica Ridge Road and Middle Road in Bettendorf.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2007Every state in 2007This day in weather historyWarnings in Iowa, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 39264, 39273, 39265, 39266, 39267, 39268, 39269, 39768, 39270, 39274, 39260, 39261, 39271, 39262, 39272.